New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

UCfree_at17
Regular Member


Date Joined May 2008
Total Posts : 91
   Posted 7/24/2008 9:00 PM (GMT -6)   
Good evening :-)  So I was diagnosed with UC 4 months ago. My doctor immediately gave me a Remicade treatment the day after I was diagnosed via colonscopy. I got 3 treatments of that and the only thing it seemed to help with was stopping the blood in my BMs. I no longer have blood in my stool unless I eat something Im not supposed to (chips) lol. He then put me on Prednisone-60mg and when I started to taper down, when I got below 20mg I would have a small flare up and have to go back up to 30-45mg. I was honestly starting to lose hope of ever getting off the steriods. I have all the wonderful side effects..ya know moon face which makes me look even more beautiful haha, the acne, the mood swings. about a month ago my doctor decided to try Methotrexate shots. I get a 25mg shot once a week. Its been amazing! My bathroom visits reduced in half as well as the pain. Just a few days ago I started taking Colozal to get off the steriods. My question is .. How much longer until the side effects of the steriods wear off completely?  Im starting my senior year of high school next month and am currently down to 15mg of Prednisone. Is there a chance that my acne will improve in that time?
  Thanks for your time and support.
VIEW IMAGEKatrina
Severe Pancolitis, newly diagnosed
Currently taking:
Prednisone, Iron, Multivitamin, Methotrexate shot once/weekly, maybe starting Asacol to get off Prednisone =]
 
 
 
 
 


Irish_Mom
Regular Member


Date Joined Apr 2007
Total Posts : 385
   Posted 7/24/2008 9:30 PM (GMT -6)   
When our son was first diagnosed, he was also put on Pred 80 mg daily, along with the Asacol and 6MP. Whenever we'd try to taper him down, he'd flare. We finally had to taper by 2.5 mg (broke 5 mg in half) until he was finally off it. If I remember right, it took about nine months total. Good luck to you.
Terri
 
_________________________________________________________________________________
Breast Cancer at 37; bilateral mastectomy with reconstruction.
Colon resection 2004; Sub-Total colectomy September 2007 for colonic inertia - didn't work.
Son with UC; taking Asacol and 6MP with Prednisone and Rowasa added during flareups. Recently diagnosed with ankylosing spondylitis - now on Humira.
Husband with ankylosing spondylitis and psoriatic arthritis.


Megan 14
New Member


Date Joined Aug 2008
Total Posts : 16
   Posted 8/1/2008 10:19 AM (GMT -6)   
Hey i just wanted to say i have been though the same thing with steroids!! Ihave been on then 3 times and have the big round fat face and the spots!! lol..... I have just joined this web site and just looking for some1 to talk to about it tht is around the same age as me!!

wb

tardofit
Regular Member


Date Joined Jul 2008
Total Posts : 28
   Posted 8/1/2008 2:56 PM (GMT -6)   
You poor things, I feel for you.

I had to quit school and did not graduate because of this stupid disease. I got down to poop'in so bad, being more than 20ft from the toliet was not an option. I did however get my GoodEnoughDiploma(GED)

Hope that don't happen to you girls!
29 year old male
 
12th year suffering UC


Katmom
Veteran Member


Date Joined Mar 2008
Total Posts : 1202
   Posted 8/1/2008 8:40 PM (GMT -6)   
Hi:
The Asacol is a good med for maintenance. Other, stronger ones help to get you off of the Pred., We have been off Pred. for 2 plus weeks, and I am sorry to say the acne is not a quick thing to recover. My daughter has been demonized by it, even with frequent Derm appts., that scrape and burn. It does get better, but you have to be patient. Your colon is more important that your acne...I know, I know,,, that is not a good answer. Good friends will see thru it. Cover it and beat it down.... but do not risk your colon for i t! The weight will come off easily, and the hair will recover too. Hang in there!
Daughter,14 diagnosed 1-08 w/ UC .learning from you all.
Asacol, Prednizone 50mg, major flare, now off!, Hosp. @U of C, Comers twice this yr. Low residue diet still
began 6MP, ,horrible acne, and fearful of future.
trying probiotics, Omega 3, and keeping up with doc visits.


redhah
New Member


Date Joined Jul 2008
Total Posts : 15
   Posted 8/1/2008 10:23 PM (GMT -6)   
From my experience it takes a good two-three months for the side effects to go away once you are off completely off prednisone. Meaning the acne and chipmunk face. (I hate it)
22 yr. old female

diagnosed age 15, current meds: 100 mg azathioprine, iron, remicade every 8 weeks
have taken: asacol,colazal, prilosec, prenisone, rowasa + cortisone enemas, flagyl + vancomycin for c-diff
hospitalized three times: 2002 April (2 weeks) 2003 December (1 week) 2006 (1 week), have had pick line
have had 3 colonoscopies, had blood transfusion Feb 2008

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 17, 2018 12:28 PM (GMT -6)
There are a total of 2,982,438 posts in 326,999 threads.
View Active Threads


Who's Online
This forum has 161819 registered members. Please welcome our newest member, Willow1684.
417 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Redwing57, Willow1684